Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 14, 2006, 3:37 AM EDT for Ottawa County, Michigan. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2006, 3:37 AM EDT (07:37 UTC)
- Expired
- Apr 14, 2006, 4:06 AM EDT
- In force
- 29 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 43 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 12:00 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 2011 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 140737
SVRGRR
MIC139-140830-
/O.NEW.KGRR.SV.W.0007.060414T0737Z-060414T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
337 AM EDT FRI APR 14 2006
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTTAWA COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 430 AM EDT
* AT 333 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF GRAND HAVEN...AND MOVING
EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST OLIVE...AGNEW AND PORT SHELDON AROUND 345 AM EDT
OLIVE CENTER...CRISP AND HARLEM AROUND 350 AM EDT
NORTH BLENDON...BORCULO AND RUSK AROUND 355 AM EDT
SOUTH BLENDON AROUND 400 AM EDT
HAIL TO THE SIZE OF A NICKEL IS EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4299 8580 4277 8580 4277 8585 4286 8623
4289 8621 4297 8624 4300 8624 4302 8623
4306 8626
$$
MJS1 follow-up statement
000
WWUS53 KGRR 140806
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 AM EDT FRI APR 14 2006
MIC139-140815-
/O.CAN.KGRR.SV.W.0007.000000T0000Z-060414T0830Z/
OTTAWA MI-
405 AM EDT FRI APR 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT FRIDAY
MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4299 8580 4277 8580 4277 8585 4286 8623
4289 8621 4297 8624 4300 8624 4302 8623
4306 8626
$$
OSTUNOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:10 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Apr 13, 10:10 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1010 PM EDT THU APR 13 2006 .UPDATE... IT SHOULD BE AN INTERESTING NIGHT. REGIONAL RADARS CONTINUE TO SHOW AN MCS DEVELOPING OVER NORTHWEST ILLINOIS. THIS IS IN AN AREA WITH STRONG DYNAMICS. PROFILERS AROUND THE UPPER MIDWEST ALREADY SHOW A 35 KT LLJ...PROGD TO GET STRONGER OVERNIGHT AS IT AIMS AT FAR SOUTHWEST LOWER MICHIGAN. UPPER JET ALSO MAKES AN APPEARANCE OVERHEAD TOO AND USHERS THROUGH A SHORT WAVE BY 12Z. A WARM FRONT IS SLOWLY MOVING NORTH ACROSS NORTHERN ILLINOIS AND INDIANA AHEAD OF THE SFC LOW IN MINNESOTA AND NORTHERN IOWA. THE RESULTING THICKNESS DIFFLUENCE SUGGESTS THAT THE MCS WILL CLIP THE SOUTHWEST CWA OVERNIGHT. DYNAMICS ACTUALLY INCREASE OVERNIGHT WITH 0-6KM SHEAR ABV 65KTS. THIS SUGGESTS SUPERCELLS ARE POSSIBLE. WE/RE ALREADY SEEING THAT ON RADAR OVER WISCONSIN AND ILLINOIS. SB CAPE ALSO INCREASES TO NEAR 1K J/KG BY 12Z TOO AND ELEVATED LI/S FALL TO -5C. WITH DYNAMICS INCREASING OVERNIGHT WE/RE GOING TO INCREASE THUNDER CHANCES OVER THE SOUTHWEST CWA...MAINTAING CAT POPS WITH SHOWERS. THE SEVERE THREAT IS CERTAINLY THERE AND WE/LL KEEP A CLOSE WATCH ON IT OVERNIGHT. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && 93
Hazardous weather outlook, Apr 13, 6:00 PM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 600 PM EDT THU APR 13 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-141010- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL MI-HOLLAND TO GRAND HAVEN MI- PENTWATER TO MANISTEE MI-SOUTH HAVEN TO HOLLAND MI- ST JOSEPH TO SOUTH HAVEN MI-WHITEHALL TO PENTWATER MI- 600 PM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH THE PRIMARY THREAT BEING HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. THE STORMS ARE EXPECTED TO BEGIN AFTER 11 PM. STORM MOVEMENT WILL BE FROM WEST TO EAST AT ABOUT 40 MPH. IN ADDITION...SOME HEAVY DOWNPOURS COULD CAUSE URBAN AND SMALL STREAM FLOODING. THE STORMS SHOULD BE ENDING BY 6 AM ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY NIGHT INTO SUNDAY AS LOW PRESSURE MOVES THROUGH. THERE IS A SLIGHT RISK THAT A FEW OF THESE THUNDERSTORMS COULD BE SEVERE LATE SATURDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND POSSIBLY LATE SATURDAY NIGHT AND SUNDAY. LAURENS
In the hours before
Local storm report, Apr 14, 3:28 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 AM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL WHITEHALL 43.40N 86.34W
04/14/2006 E0.75 INCH MUSKEGON MI BROADCAST MEDIA
&&
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:20 AM EDT | Special Marine Warning | GRR | 55 min | |
| Apr 14, 2:36 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 54 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.